MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INOGEN EL ICD VR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR

BOSTON SCIENTIFIC CORPORATION INOGEN EL ICD VR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR
Model Number D141
Medical Device Problem Code Premature Discharge of Battery (1057)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this device record a code 1003 indicative of battery voltage too low for the projected remaining capacity.Data was sent for engineering analysis.Analysis showed that the low voltage fault is valid and confirmed that the power consumption is increasing in a gradual fashion.This device was explanted and replaced.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, this device was thoroughly inspected and analyzed.External visual inspection of the device revealed no anomalies.Review of the device memory confirmed that a low voltage alert was recorded.There were no other suspicious faults or resets.The battery voltage level upon receipt in the laboratory was sufficient to ensure therapy availability/delivery while the device was implanted.The device case was then opened to facilitate analysis of the internal components.The battery was separated from the other device electronics, and the overall current draw of the circuitry was measured.A normal current drain was observed within the circuitry.Detailed battery analysis determined that a latent current leakage path had occurred within the battery itself, resulting in a partial depletion of the battery.This behavior is caused by a latent electrical leakage path that develops over time between the anode and cathode within the device battery.In certain circumstances, lithium metal ions can re-plate to form clusters that may result in an internal current leakage.
 
Event or Problem Description

Brand Name
INOGEN EL ICD VR
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key22505166
Report Number2124215-2025-47129
Device Sequence Number15616283
Product Code LWS
UDI-Device Identifier00802526534225
UDI-Public(01)00802526534225(17)170330
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P960040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/30/2017
Device Model NumberD141
Device Catalogue NumberD141
Device Lot Number189484
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2025
Supplement Date Received by Manufacturer09/29/2025
Initial Report FDA Received Date07/15/2025
Supplement Report FDA Received Date10/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/30/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age51 YR
Patient SexFemale